| Model Number |
BEA22-70/I20-30 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Death (1802); Failure of Implant (1924); Rupture (2208)
| Date of Event |
09/29/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
Event or Problem Description
The patient was implanted with a bifurcated stent grafts and a non - endologix cuff (endurant) to treat an abdominal aortic aneurysm (aaa).This case is considered off - label due to the use of the non- endoleak stent.Eight (8) days post implant, the patient aorta ruptured around the non - endologix cuff (endurant).An emergency operation was performed but the patient expired.The exact cause of death is unknown however it was reported by the physician that the possible cause could be dissection around the non - endologix cuff (endurant) causing the rupture.
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.A clinical assessment of the reported event could not be completed due to a lack of receipt of relevant medical records and/or imaging.Several attempts were made to obtain medical records and/ or images but were denied.As such, event determination, off label conditions, related patient harms and patient disposition could not be independently assessed.No additional investigation of this reported event is planned.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.